Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Pueblo, CO

May 23, 2015Otero County, Colorado

NWS Pueblo, CO issued this flash flood warning at May 23, 2015, 2:19 PM MDT for Otero County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2015, 2:19 PM MDT (20:19 UTC)
Expired
May 23, 2015, 5:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Otero County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 2:21 PM MDTFLASH FLOODSwink, COUNDERPASS ON HIGHWAY 50 IN SWINK FLOODED WITH ABOUT 12 INCHES OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WGUS55 KPUB 232019
FFWPUB
COC089-232315-
/O.NEW.KPUB.FF.W.0012.150523T2019Z-150523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 515 PM MDT
    
* AT 217 PM MDT...THE PUBLIC REPORTED FLOODING OCCURRING ON HIGHWAY 
  50 IN SWINK.  A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS MOVING 
  ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SWINK AND LOCATIONS NORTH OF SWINK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367

$$

28
3 follow-up statements
494 
WGUS75 KPUB 232052
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SAT MAY 23 2015

COC089-232315-
/O.CON.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO CO-
252 PM MDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
CENTRAL OTERO COUNTY...

AT 249 PM MDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE UNDERPASS ON 
HIGHWAY 50 IN SWINK WAS FLOODED FROM HEAVY RAIN THAT OCCURRED 
EARLIER.  FLOODING AS A RESULT OF THE STORMS EARLIER WILL CONTINUE
IN SWINK AND IN LOCATIONS NEAR SWINK. 
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
SWINK AND LOCATIONS IN THE VICINITY OF SWINK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367

$$

28
080 
WGUS75 KPUB 232136
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT MAY 23 2015

COC089-232315-
/O.CON.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO CO-
336 PM MDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
CENTRAL OTERO COUNTY...

FLOODED ROADWAYS WILL CONTINUE IN SWINK AND SURROUNDING AREAS 
THROUGH AT LEAST 5 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SWINK AND SURROUNDING LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367

$$

28
677 
WGUS75 KPUB 232255
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SAT MAY 23 2015

COC089-232305-
/O.CAN.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO CO-
455 PM MDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING FOR CENTRAL OTERO COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A SIGNIFICANT THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:11 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 23, 1:11 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT SAT MAY 23 2015

.UPDATE...
ISSUED AT 111 PM MDT SAT MAY 23 2015

UPDATED FOR TORNADO WATCH ISSUANCE.

UPDATE ISSUED AT 510 AM MDT SAT MAY 23 2015

UPDATED TO ADJUST POPS OVER THE SOUTHEASTERN PLAINS FOR THIS
MORNING. RADAR HAS FILLED IN NICELY WITH A BROAD AREA OF LIGHT
PRECIPITATION AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST OF A
TRINIDAD TO HASWELL LINE. LIGHT RAIN IS MOST LIKELY FALLING OVER
MOST OF THIS AREA...HOWEVER BRIEF HEAVY DOWNPOURS AND PEA SIZE
HAIL MAY BE FALLING OUT OF STRONGER CORES.  MOZLEY

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 358 AM MDT SAT MAY 23 2015

...SEVERE WEATHER EXPECTED THIS AFTERNOON...

INGREDIENTS ARE COMING TOGETHER SEVERE WEATHER THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE EASTERN PLAINS.

CURRENTLY...A LARGE UPPER LEVEL LOW PRESSURE CENTER IS CURRENTLY
SITTING OVER SOUTHERN UTAH WITH ENERGY MOVING NORTHWARD OUT OF NEW
MEXICO AND INTO SOUTHERN COLORADO.  SHOWERS AND ISOLATED
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND EAST OF THE SANGRE DE
CRISTO MOUNTAINS...FROM NEAR SAN LUIS...NORTHEAST TO COLORADO CITY.
LIGHT TO MODERATE RAINFALL...AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE SHOWERS AND THUNDERSTORMS.  AN MCS OF NORTHEASTERN NEW MEXICO
IS MOVING NORTHEAST AND WILL CLIP OUR FAR SOUTHEASTERN ZONES THROUGH
8 AM.  TEMPERATURES HAVE BEEN MILD OVERNIGHT WITH 50S ACROSS THE
REGION.

TODAY...VERY DYNAMIC SET UP FOR LATE THIS MORNING THROUGH THIS
EVENING.  THE UPPER LEVEL LOW WILL SLOWLY DRIFT NORTHWARD ACROSS
UTAH SENDING A STRONG WAVE OF ENERGY NORTH ACROSS COLORADO.  MODELS
IN VERY GOOD AGREEMENT WITH EXPECTED FORECAST EVOLUTION.  EXPECT
CONTINUED SHOWER AND ISOLATED THUNDERSTORM ACTIVITY THIS MORNING
OVER THE MOUNTAIN AREAS AND ADJACENT PLAINS.  HEAVIER SHOWERS AND
THUNDERSTORMS WILL MOVE NORTH OUT OF NEW MEXICO AND ACROSS
BACA/PROWERS COUNTIES THIS MORNING CLEARING INTO KANSAS AROUND 8 AM.
AS THE MORNING PROGRESSES...A DRYLINE IS FORECAST TO DEVELOP AS
DRIER AIR WRAPPING AROUND THE MAIN UPPER LOW MOVES INTO SOUTH
CENTRAL COLORADO.  HIGH-RES MODELS HAVE THE DRYLINE SETTING UP FROM
NEAR FOUNTAIN...SOUTHEAST TOWARD KIM BY 11 AM AND CONVECTION RAPIDLY
DEVELOPING THROUGH NOON.  MOISTURE AHEAD OF THE DRYLINE IS DEEP WITH
DEWPOINTS IN THE MID 50S AND CAPE VALUES ARE EXPECTED TO REACH IN
THE 1500-2000 J/KG RANGE ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON.  SHEAR IS ALSO QUITE STRONG...AROUND 6 KTS THROUGH 6 KM.
THIS SHOULD ALLOW FOR STRONG ROTATING UPDRAFTS WITH CELLS THAT FIRE
ALONG THE DRYLINE.  THE MAIN THREATS WILL BE LIGHTNING ALONG WITH
HAIL LARGER THAN ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL.
GIVEN THE SHEAR PROFILES...THERE WILL BE A TORNADO THREAT.  MODELS
ALL HAVE THE GREATEST THREAT FOR SEVERE WEATHER NORTH AND EAST OF A
PUEBLO TO KIM LINE...AND SEVERAL OF THE HIGH-RES MODEL
SOLUTIONS...HRRR/RAP/NAM 4KM...SHOW SUPERCELL DEVELOPMENT NEAR
COLORADO CITY AND LIFTING NORTHEAST ACROSS PUEBLO AND INTO LINCOLN
COUNTY.  IN ADDITION TO THE LARGE HAIL AND TORNADO THREAT...HEAVY
RAINFALL WILL OCCUR WITH THUNDERSTORMS.  ALREADY SATURATED GROUND
CONDITIONS AND RIVERS/STREAMS RUNNING HIGH COULD LEAD TO ADDITIONAL
FLASH FLOODING AND RIVER FLOODING ACROSS ALL OF THE REGION.  IF YOU
ENCOUNTER FLOODING ON ROADWAYS...REMEMBER...TURN AROUND...DON'T
DROWN.

ACROSS THE MOUNTAINS...SHOWERS WILL CONTINUE THROUGH THE DAY.  PEA
SIZE HAIL IS LIKELY WITH THUNDERSTORMS THAT DEVELOP AND LOCALLY
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY ON BURN
SCARS.  SNOW WILL REMAIN CONFINED TO ABOVE 10 KFT WITH AN INCH OR
TWO POSSIBLE THROUGH THIS AFTERNOON.

TONIGHT...THE UPPER LOW OVER UTAH WILL CONTINUE INTO WYOMING WITH A
TROUGH STRETCHING TO THE FOUR CORNERS REGION.  DRY AIR WRAPPING
AROUND THE LOW WILL CONTINUE TO SPREAD ACROSS THE EASTERN PLAINS
THIS EVENING LIFTING THE THUNDERSTORM ACTIVITY NORTH AND EAST
THROUGH THE EVENING HOURS.  THE SEVERE WEATHER THREAT WILL LIKELY
CONTINUE THIS EVENING...GENERALLY NORTH OF HIGHWAY 50 AND CLEAR THE
AREA BY MIDNIGHT.  SHOWER ACTIVITY WILL CONTINUE ACROSS THE
MOUNTAINS WITH INCREASING COVERAGE LATE TONIGHT INTO SUNDAY MORNING
AS THE NEXT WAVE MOVES INTO WESTERN COLORADO AROUND THE UPPER LOW.
SNOW LEVELS WILL REMAIN HIGH...WITH A FEW INCHES POSSIBLE ABOVE 9
KFT BY SUNDAY MORNING.  MOZLEY

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 358 AM MDT SAT MAY 23 2015

...ACTIVE PATTERN TO CONTINUE...

UPPER LOW WILL TRACK ACROSS NORTHERN COLORADO ON SUNDAY. THIS
TRACK WILL FAVOR THE CENTRAL MOUNTAINS AND PIKES PEAK REGION WITH
THE BEST PRECIPITATION CHANCES...FALLING AS RAIN SHOWERS AT THE
LOWER ELEVATIONS AND SNOW ABOVE 9000 FEET. THUNDERSTORMS WILL BE
MIXED IN WITH MOST OF THE ACTIVITY DIURNALLY DRIVEN...OCCURRING
DURING THE AFTERNOON AND EVENING HOURS.

YET ANOTHER WAVE WILL DROP SOUTHEAST ACROSS THE AREA MONDAY AFTERNOON
AND EVENING FOR AN ENCORE PERFORMANCE. ANOTHER ROUND OF AFTERNOON
AND EVENING SHOWERS...THUNDERSTORMS...AND SNOW ABOVE 9000 FEET IS
EXPECTED.

A SHORTWAVE RIDGE WILL MOVE OVER THE AREA TUESDAY AND WEDNESDAY.
HOWEVER...THE MODELS ARE CERTAINLY NOT KILLING ALL OF THE
AFTERNOON AND EVENING SHOWER AND STORM THREAT. THEY DO TEND TO
KEEP MOST OF THE ACTIVITY OVER AND NEAR THE MOUNTAINS THESE 2
DAYS...BUT THERE IS STILL SOME ACTIVITY INDICATED TO MOVE EAST
ACROSS THE PLAINS...ESPECIALLY NORTH OF HIGHWAY 50...AND
PARTICULARLY ALONG THE PALMER DIVIDE.

THURSDAY AND FRIDAY ARE PRETTY QUESTIONABLE RIGHT NOW. OLD RUNS
HAD ANOTHER CLOSED LOW CIRCULATION PASSING EAST ACROSS COLORADO
DURING THE PERIOD PULLING SUBSTANTIAL SOUTHERN MOISTURE UP INTO
THE REGION. HOWEVER...THE 06Z RUN OF THE GFS JUST IN NOW SHOWS A
PROGRESSIVE WESTERLY FLOW...WITH NO CLOSED CIRCULATION. THE END
RESULT IS MUCH LESS WIDESPREAD PRECIPITATION FROM THURSDAY
AFTERNOON THROUGH FRIDAY. THERE IS STILL CONVECTION INDICATED
THURSDAY AFTERNOON BUT MAINLY OVER THE MOUNTAINS AND FAR SOUTHEAST
PLAINS. THEN ON FRIDAY...A WEAK WAVE BRINGS A STRONG COLD FRONT
DOWN THROUGH THE EASTERN PLAINS...GENERATING LOW LEVEL UPSLOPE
FLOW...WITH CONVECTION DEVELOPING BEHIND THE FRONT ALONG THE
PALMER DIVIDE DURING THE AFTERNOON. FINALLY ON FRIDAY NIGHT...THE
PRECIPITATION SPREADS SOUTHWARD...ENCOMPASSING ALL OF THE EASTERN
SLOPES AND PLAINS. INTERESTING CHANGE FROM EARLIER RUNS. COULD BE
JUST A FLUKE OF THE INTERMEDIATE 06Z RUN. WE WILL SEE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1129 AM MDT SAT MAY 23 2015

SHOWERS AND TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF SITES
INTO THE EVENING HOURS. LOW STRATUS WILL CONTINUE TO CAUSE MVFR OR
LOW VFR CONDITIONS AT KCOS AND KPUB UNTIL EVENING...WITH VFR
CONDITIONS THEREAFTER.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...28
Hazardous weather outlook, May 23, 11:52 AM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1152 AM MDT SAT MAY 23 2015

COZ058>089-093>099-241800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1152 AM MDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON
AND EVENING. SOME STORMS WILL BECOME SEVERE...ESPECIALLY NORTH
AND EAST OF A PUEBLO TO KIM LINE. HAIL LARGER THAN ONE INCH IN
DIAMETER...LIGHTNING...HEAVY RAINFALL AND TORNADOES ARE POSSIBLE
WITH THIS THUNDERSTORM ACTIVITY. ANY STORMS THAT PRODUCE HEAVY
RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. RUNOFF FROM
STORMS COULD ALSO LEAD TO FURTHER RIVER AND STREAM FLOODING.
SEVERE THUNDERSTORMS ARE FORECAST TO SHIFT NORTH AND EAST ACROSS
THE PLAINS THROUGH THIS EVENING...CLEARING THE AREA BY MIDNIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS
THROUGH TONIGHT.  PEA SIZE HAIL AND LIGHTNING WILL BE THE MAIN
THREATS.  IN ADDITION...LIGHT TO MODERATE SNOWFALL IS EXPECTED ON
AREA PEAKS...GENERALLY ABOVE 10000 FEET...WITH A FEW INCHES POSSIBLE
BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO
THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000
FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE
MOUNTAINS...DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM
THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN
AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL
AND STRONG WINDS.

THURSDAY AND FRIDAY WILL SEE THE POTENTIAL FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HOWEVER...THIS IS HIGHLY UNCERTAIN AT
THIS TIME AS SOME OF THE LATEST MODELS RUNS HAVE TRENDED TOWARD
DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO.

28/28

In the hours before

Special weather statement, May 23, 12:12 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1212 PM MDT SAT MAY 23 2015

COZ086-231900-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1212 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO COUNTY UNTIL
100 PM MDT...

AT 1212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF BLENDE...OR 11 MILES SOUTHEAST OF PUEBLO...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...PUEBLO DEPOT AND AVONDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3808 10448 3817 10459 3842 10434 3824 10409
TIME...MOT...LOC 1812Z 220DEG 21KT 3813 10449

SR
Special weather statement, May 23, 12:22 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1222 PM MDT SAT MAY 23 2015

COZ084-085-231900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
1222 PM MDT SAT MAY 23 2015

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

A WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS
OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE HOURS.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF
THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN
DISSIPATE.  HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE
GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A
FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT
AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.  IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER
SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A
FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE
OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Special weather statement, May 23, 12:34 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1234 PM MDT SAT MAY 23 2015

COZ086-088-093-094-231915-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1234 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 115 PM
MDT...

AT 1234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TYRONE...OR 24 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THATCHER...DELHI AND TYRONE.

LAT...LON 3742 10444 3784 10419 3762 10373 3733 10427
TIME...MOT...LOC 1834Z 229DEG 26KT 3746 10425

SR
Local storm report, May 23, 1:20 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             11 SW FOWLER            38.00N 104.15W
05/23/2015  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, May 23, 1:59 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          5 NW LA JUNTA           38.03N 103.61W
05/23/2015                   OTERO              CO   STORM CHASER

&&

28
Special weather statement, May 23, 2:00 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT SAT MAY 23 2015

COZ081>083-085-232045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
200 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER...
SOUTHWESTERN EL PASO AND NORTHEASTERN FREMONT COUNTIES UNTIL 245 PM
MDT...

AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANON CITY...OR 27 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...FORT
CARSON...CANON CITY AND PENROSE.

LAT...LON 3840 10511 3853 10528 3888 10497 3870 10471
TIME...MOT...LOC 2000Z 220DEG 20KT 3853 10514

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:12 PM MDTSpecial Weather StatementPUBEl Paso48 min
May 23, 12:06 PM MDTAreal Flood AdvisoryPUBEl Paso114 min
May 23, 12:12 PM MDTSpecial Weather StatementPUBPueblo48 min
May 23, 12:34 PM MDTSpecial Weather StatementPUBLas Animas41 min
May 23, 12:43 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo47 min
May 23, 1:09 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo36 min
May 23, 1:22 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Pueblo38 min
May 23, 1:35 PM MDTTornado WarningPUBBent, Otero25 min
May 23, 2:00 PM MDTSpecial Weather StatementPUBTeller45 min
May 23, 2:24 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
May 23, 4:37 PM MDTRiver Flood WarningPUBCrowley, Otero32 hr
May 23, 4:58 PM MDTSpecial Weather StatementPUBKiowa, Prowers47 min
May 23, 5:38 PM MDTSpecial Weather StatementPUBProwers82 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.